Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS North Platte, NE

June 16, 20117 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 9:26 PM CDT for 7 counties in Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 9:26 PM CDT (02:26 UTC)
Expired
Jun 16, 2011, 10:32 PM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:55 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS53 KLBF 170226 RRA
SVRLBF
NEC009-017-031-103-115-149-171-170345-
/O.NEW.KLBF.SV.W.0088.110617T0226Z-110617T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF SPARKS TO 8 MILES EAST OF HIGHWAY 83
  CROSSING THE DISMAL RIVER...AND MOVING EAST AT 30 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

  AT 854 PM CDT A 74 MPH WIND GUST WAS REPORTED AT THE VALENTINE     
  AIRPORT WITH THIS LINE OF STORMS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HALSEY AROUND 930 PM CDT.
  NORTH RIVER TRAIL...MOON LAKE...JOHNSTOWN AND ELSMERE AROUND 935 PM
  CDT.
  LONG LAKE STATE WILDLIFE MANAGEMENT AREA AND WILLOW LAKE STATE
  WILDLIFE MANAGEMENT AREA AROUND 940 PM CDT.
  BOBCAT STATE WILDLIFE MANAGEMENT AREA AND DUNNING AROUND 950 PM
  CDT.
  AINSWORTH AROUND 955 PM CDT.
  SPRINGVIEW AROUND 1000 PM CDT.
  KELLER PARK STATE RECREATION AREA AROUND 1005 PM CDT.
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BREWSTER AROUND
  1010 PM CDT.
  BASSETT AROUND 1015 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS NORTH CENTRAL NEBRASKA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4300 9926 4174 9944 4174 10040 4301 10021
TIME...MOT...LOC 0224Z 281DEG 25KT 4295 10007 4179 10035
WIND...HAIL 70MPH 0.75IN

$$

JACOBS
3 follow-up statements
029 
WWUS53 KLBF 170238
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT THU JUN 16 2011

NEC009-017-031-103-115-149-171-170345-
/O.CON.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/
BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-CHERRY NE-
938 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHERRY...EASTERN THOMAS...ROCK...WESTERN LOUP...KEYA PAHA...BROWN AND
BLAINE COUNTIES UNTIL 1045 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF NORTH RIVER TRAIL TO 8 MILES
SOUTHWEST OF DUNNING...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA AND DUNNING AROUND 950 PM
  CDT.
  AINSWORTH AROUND 955 PM CDT.
  KELLER PARK STATE RECREATION AREA AND SPRINGVIEW AROUND 1000 PM
  CDT.
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BREWSTER AROUND
  1010 PM CDT.
  BURTON AND LONG PINE AROUND 1015 PM CDT.
  MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 1025 PM
  CDT.
  ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA AND BASSETT AROUND
  1030 PM CDT.
  MILLS AROUND 1035 PM CDT.
  BASSETT AT 1015 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS NORTH CENTRAL NEBRASKA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4300 9926 4174 9944 4174 10040 4301 10021
TIME...MOT...LOC 0237Z 281DEG 25KT 4293 9995 4177 10023
WIND...HAIL 70MPH 0.75IN

$$

JACOBS
160 
WWUS53 KLBF 170315
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1015 PM CDT THU JUN 16 2011

NEC031-171-170324-
/O.CAN.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/
THOMAS NE-CHERRY NE-
1015 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY AND EASTERN
THOMAS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND HAS 
MOVED OUT OF THE WARNED AREA.

LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926
TIME...MOT...LOC 0314Z 281DEG 25KT 4289 9947 4173 9976

$$

NEC009-017-103-115-149-170345-
/O.CON.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/
BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE-
1015 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...WESTERN
LOUP...KEYA PAHA...EASTERN BROWN AND BLAINE COUNTIES UNTIL 1045 PM
CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES EAST OF BURTON TO MILBURN DIVERSION DAM STATE WILDLIFE
MANAGEMENT AREA...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...MILLS...ROSE...TWIN
  LAKES STATE WILDLIFE MANAGEMENT AREA...ALMERIA...NEWPORT...HIGHWAY
  183 MILE MARKER 170...HIGHWAY 137 MILE MARKER 20...HIGHWAY 183 MILE
  MARKER 150...HIGHWAY 137 MILE MARKER 10...HIGHWAY 183 MILE MARKER
  140 AND HIGHWAY 91 MILE MARKER 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926
TIME...MOT...LOC 0314Z 281DEG 25KT 4289 9947 4173 9976
WIND...HAIL 60MPH 0.75IN

$$

BROOKS
661 
WWUS53 KLBF 170332
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT THU JUN 16 2011

NEC009-017-103-115-149-170340-
/O.CAN.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/
BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE-
1032 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR ROCK...WESTERN LOUP...KEYA
PAHA...EASTERN BROWN AND BLAINE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM CDT FRIDAY MORNING.

LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926
TIME...MOT...LOC 0330Z 281DEG 25KT 4287 9932 4171 9962

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:11 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 3:11 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT THU JUN 16 2011

.SYNOPSIS...
H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW
MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING
NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA.

&&

.DISCUSSION...
MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY
PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY.

THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH
WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF
ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO.  CLOSER
INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A
DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH
PUSHING EAST INTO SOUTHERN UTAH.  AHEAD OF THESE FEATURES...SURFACE
LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH
SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA.  DEW POINTS ARE
SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80.
FURTHER NORTH...MID TO UPPER 50S ARE THE NORM.  THE DEEPENING LOW
PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY
ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE
PANHANDLE OF NEBRASKA.  ALL OF THIS SHOULD COME INTO PLAY THIS
EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE
ACROSS THE OUTLOOK AREA.

INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE
ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN
WYOMING AND NORTHERN COLORADO.  THE LIFT ASSOCITATED WITH THE
SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED
TROUGH/BOUNDARY.  STORMS WILL INITIATE ALONG THE TROUGH OVER THE
PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND
40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF
SEVERE WEATHER.  LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT.  HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT
WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE
RATES AND BACKED LOW LEVEL FLOW.  HOWEVER LCL HEIGHTS WILL REMAIN
FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF
GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE.  STORMS
WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY
IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP.  WOULD EXPECT THE
STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS
EVENING.  AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY
LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND
INCREASING SHEAR ALOFT/.  THE STORMS MORE THAN LIKELY WILL HAVE
TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF
TORNADOES IS NOT EXPECTED LATER TONIGHT.  HOWEVER...BUFKIT SOUNDINGS POINT
TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER
BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE
BASIN.  PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE
NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH
PLATTE.  THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH
OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX
LOOKS PROBABLE.  ALL IN ALL...IT MAY BE A BUSY NIGHT.

PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON
AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO
MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80
ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE
FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON
SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER
WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST
AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM
FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA
SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO
WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY
COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF
THE PERIOD.

&&

.AVIATION...
THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL
FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS
EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH
OF A LIFTING WARM FRONT.  CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER
02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF
BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE
WITHIN AND NEAR ANY STORM DEVELOPMENT.  THE INITIAL DEVELOPMENT IS
ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO.  AS THE
DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO
COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN
COLORADO/WESTERN WYOMING.  STORMS WILL CONTINUE EAST EVENTUALLY
COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH
06Z.  THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A
FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING
THROUGH DAWN.  AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH
TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50
PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO
MONITOR.

&&

.HYDROLOGY...
NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY
CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE
SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT
SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN
WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED
RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE
EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO
CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9
FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE.

HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS
POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE
SPARKS OFF THUNDERSTORMS THIS EVENING.  DUE TO THE CONVECTIVE NATURE
OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW.  HOWEVER
SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL
CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO
DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER
BASINS OF THE NORTH PLATTE AND PLATTE RIVER.  WILL NOT ISSUE A FLASH
FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE
NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD
STAGE.  BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE
MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD
CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS.  OF
COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS
TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 3:40 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU JUN 16 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE
EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE
THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY
ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE
WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF
HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING
AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A
LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE
HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF
GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM
DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS
WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME
SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE
OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY
61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND
ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Jun 16, 9:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             4 WNW GRANT             40.87N 101.80W
06/16/2011  M1.00 INCH       PERKINS            NE   PUBLIC

&&

CARMEL
Local storm report, Jun 16, 9:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     4 WNW GRANT             40.87N 101.80W
06/16/2011  E60 MPH          PERKINS            NE   PUBLIC

            ESTIMATED WIND GUSTS OF AT LEAST 60 MPH ALONG WITH
            QUARTER SIZED HAIL.

&&

CARMEL
Local storm report, Jun 16, 9:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             GRANT                   40.84N 101.73W
06/16/2011  E1.00 INCH       PERKINS            NE   LAW ENFORCEMENT

&&

JAHSENMA
Local storm report, Jun 16, 9:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             9 SE MERRIMAN           42.83N 101.57W
06/16/2011  E0.50 INCH       CHERRY             NE   PUBLIC

0530 PM     HAIL             3 SSW ELI               42.90N 101.46W
06/16/2011  E1.00 INCH       CHERRY             NE   PUBLIC

0530 PM     HAIL             4 SW ELI                42.90N 101.50W
06/16/2011  E1.00 INCH       CHERRY             NE   PUBLIC

0541 PM     HAIL             20 SSW MERRIMAN         42.65N 101.85W
06/16/2011  E1.50 INCH       CHERRY             NE   PUBLIC

0541 PM     HAIL             7 S ELI                 42.84N 101.44W
06/16/2011  E1.25 INCH       CHERRY             NE   PUBLIC

0600 PM     HAIL             17 E MERRIMAN           42.92N 101.36W
06/16/2011  E0.75 INCH       CHERRY             NE   PUBLIC

0635 PM     HAIL             16 S GORDON             42.57N 102.20W
06/16/2011  M1.00 INCH       SHERIDAN           NE   PUBLIC

            WINDS UP TO 40 MPH.

0635 PM     TSTM WND GST     24 N OSHKOSH            41.76N 102.34W
06/16/2011  E60.00 MPH       GARDEN             NE   PUBLIC

            ESTIMATED 60 MILE PER HOUR WINDS WITH 4 INCH DIAMETER
            BRANCHES BROKEN OFF

0650 PM     HAIL             30 SW MERRIMAN          42.61N 102.12W
06/16/2011  E1.00 INCH       SHERIDAN           NE   PUBLIC

0658 PM     TSTM WND GST     CRESCENT LAKE NWR       41.74N 102.41W
06/16/2011  M52.00 MPH       GARDEN             NE   MESONET

0730 PM     TSTM WND GST     35 S MERRIMAN           42.41N 101.70W
06/16/2011  E60.00 MPH       CHERRY             NE   PUBLIC

            ESTIMATED 5 INCH BRANCHES WERE DOWN DUE TO WIND.

0730 PM     HAIL             10 SE MERRIMAN          42.82N 101.56W
06/16/2011  M0.88 INCH       CHERRY             NE   PUBLIC

0735 PM     TSTM WND GST     3 WNW ARTHUR            41.59N 101.75W
06/16/2011  E60.00 MPH       ARTHUR             NE   PUBLIC

            HAIL UP TO QUARTER SIZE ALSO REPORTED.

0755 PM     HAIL             6 N ARTHUR              41.66N 101.69W
06/16/2011  E1.00 INCH       ARTHUR             NE   PUBLIC

0755 PM     TSTM WND GST     6 N ARTHUR              41.66N 101.69W
06/16/2011  E70.00 MPH       ARTHUR             NE   PUBLIC

0757 PM     HAIL             9 E ARTHUR              41.57N 101.52W
06/16/2011  E1.00 INCH       ARTHUR             NE   PUBLIC

            ALSO ESTIMATED 60 MILE PER HOUR WIND GUSTS

0758 PM     TSTM WND GST     36 W BROWNLEE           42.29N 101.33W
06/16/2011  E60.00 MPH       CHERRY             NE   CO-OP OBSERVER

0818 PM     HEAVY RAIN       7 SW CHAPPELL           41.02N 102.56W
06/16/2011  M1.00 INCH       DEUEL              NE   PUBLIC

            IN 20 MINUTES 1 INCH OF RAIN FELL WITH SOME PEA SIZE HAIL

0820 PM     HAIL             4 S CHAPPELL            41.04N 102.47W
06/16/2011  E0.88 INCH       DEUEL              NE   PUBLIC

            HAIL FELL FOR 5 MINUTES.

0820 PM     TSTM WND GST     12 S MERRITT RESERVOIR  42.47N 100.87W
06/16/2011  E60.00 MPH       CHERRY             NE   PUBLIC

0822 PM     HAIL             3 N CHAPPELL            41.14N 102.47W
06/16/2011  M1.00 INCH       DEUEL              NE   PUBLIC

0835 PM     TSTM WND DMG     5 E CHAPPELL            41.09N 102.37W
06/16/2011                   DEUEL              NE   LAW ENFORCEMENT

            PORCH BLOWN OFF OF HOUSE

0845 PM     TSTM WND GST     29 S VALENTINE          42.45N 100.55W
06/16/2011  E60.00 MPH       CHERRY             NE   PUBLIC

0850 PM     TSTM WND GST     12 NE VENANGO           40.88N 101.88W
06/16/2011  E60.00 MPH       PERKINS            NE   PUBLIC

0858 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
06/16/2011  M74.00 MPH       CHERRY             NE   ASOS

0900 PM     HAIL             4 WNW GRANT             40.87N 101.80W
06/16/2011  M1.00 INCH       PERKINS            NE   PUBLIC

0900 PM     TSTM WND GST     4 WNW GRANT             40.87N 101.80W
06/16/2011  E60.00 MPH       PERKINS            NE   PUBLIC

            ESTIMATED WIND GUSTS OF AT LEAST 60 MPH ALONG WITH
            QUARTER SIZED HAIL.

0909 PM     HAIL             GRANT                   40.84N 101.73W
06/16/2011  E1.00 INCH       PERKINS            NE   LAW ENFORCEMENT

&&

JAHSENMA
Local storm report, Jun 16, 9:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             GRANT                   40.84N 101.73W
06/16/2011  M1.25 INCH       PERKINS            NE   PUBLIC

            LARGE MARBLE TO HALF DOLLAR SIZED HAIL NEARLY COVERING
            THE GROUND.

&&

CARMEL
Local storm report, Jun 16, 9:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     CHAPPELL                41.09N 102.47W
06/16/2011  E65 MPH          DEUEL              NE   PUBLIC

            TRAMPOLINE TOOK FLIGHT AND HIT HOUSE DAMAGING AN OUTSIDE
            FAUCET AND GUTTER DAMAGED. TRAMPOLINE TUMBLED DOWN HILL
            FROM HOUSE.

&&

TKECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:08 PM CDTSevere Thunderstorm WarningLBFArthur, Grant52 min
Jun 16, 7:09 PM CDTFlash Flood WarningLBFCherry5 hr
Jun 16, 7:15 PM CDTSevere Thunderstorm WarningLBFCherry45 min
Jun 16, 7:50 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 8:03 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden42 min
Jun 16, 8:30 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas60 min
Jun 16, 8:42 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins48 min
Jun 16, 8:54 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Keya Paha, Thomas51 min
Jun 16, 9:26 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins64 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningLBFLincoln43 min
Jun 16, 10:07 PM CDTAreal Flood AdvisoryLBFCuster, Keith, Lincoln, Logan, McPherson, Perkins4 hr
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln65 min
Jun 16, 10:44 PM CDTSevere Thunderstorm WarningLBFCuster46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.